MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50319
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products=agosal xs 0.8 (0.014), 175cm/pagh 146000 - asahi intecc, medikit sheath.Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a percutaneous transluminal angioplasty involving a patient with peripheral artery disease who was also on dialysis, an advance 14 lp low profile balloon catheter ruptured.Another manufacturer's sheath of unspecified size was utilized to insert the device from the left femoral artery to treat a mild to moderately-calcified lesion below the left knee.After advancing another manufacturer's 0.014 inch wire guide, the device was inflated once with an "indeflator" to dilate the lesion.However, during the second attempt to dilate, the balloon ruptured at 16 atmospheres.The contrast to saline ratio used during the procedure is unknown.It is also unknown if vessel calcification was present through the access route.The device was not used to dilate a stent.After the rupture, the device was removed from the patient and replaced with another like device.Using the new device, the calcified lesion was properly dilated, successfully completing the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
H6: method codes- communication/interviews (4111).Event summary: as reported, during a percutaneous transluminal angioplasty involving a patient with peripheral artery disease who was also on dialysis, an advance 14 lp low profile balloon catheter ruptured.Another manufacturer's sheath was utilized to insert the device from the left femoral artery to treat a mild to moderately calcified lesion below the left knee.After advancing another manufacturer's 0.014 inch wire guide, the device was inflated once with an "indeflator" to dilate the lesion.However, during the second attempt to dilate, the balloon ruptured at 16 atmospheres.The device was not used to dilate a stent.After the rupture, the device was removed from the patient and replaced with another like device, successfully completing the procedure.Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications and a visual inspection and functional test of the device were conducted during the investigation.One used ptax4-14-170-2-20 was returned for investigation.Physical examination of the returned device showed that there was biomatter present on the device.There was no visible damage noted to the device.An attempt to inflate the balloon was unsuccessful.The balloon was leak tested with water using an inflation device, revealing a pin hole leak in the proximal end of the balloon.A unit from the complaint lot within cook control was also examined.The balloon was inflated with water using a cook inflation device to the rated burst pressure, 16 atmospheres.Once inflated to 16 atm, the balloon did not rupture, leak, sustain damage, or misfunction.There were no balloon surface defects, and the balloon bonds were smooth.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Reviews of the drawing, specifications, manufacturing instructions, and quality control procedures were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The product is packaged with instructions for use which warn, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Based on the information available, investigation has concluded that a definitive conclusion could not be determined.It is possible that the mild to moderate calcified lesion of the patient's anatomy contributed to the balloon rupture.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9623632
Report Number1820334-2020-00190
Device Sequence Number585253
Product Code LIT
UDI-Device Identifier10827002503196
UDI-Public(01)10827002503196(17)220822(10)9965633
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2022
Device Model NumberG50319
Device Catalogue NumberPTAX4-14-170-2-20
Device Lot Number9965633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2020
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1